Well hello there..!

Discussion in 'Introduce Yourself' started by rosswillsim, Feb 17, 2014.

tinnitus forum
    1. rosswillsim

      rosswillsim Member

      Tinnitus Since:
      My name is Ross, I'm 19 years old (I know, pretty young) I'm on Lisinopril for my BP, the docs have been dancing around the idea that I have anxiety, I'm a very health conscious being, possibly even a hypochondriac and I've had a high pitched ringing in my left ear for the past week now. I'm not sure if it is long-term tinnitus or just temporary all I know is that sleeping with it is terribly off-putting and listening to light noises such as rain or fans seem to sooth it. I haven't been to the GP about it yet, but if it carries on for any longer, I sure will book an appointment.

      It all seemed to start after I noticed how blocked my ears were, so I told my mum who decided it be best to use OTC otex ear drops in both ears to loosen the wax! All seemed fine after 3 days, nothing seemed to have changed apart noticing less wax in my ears.

      A few days after, once coming back to University after my half term break, I noticed my left ear started to ache a bit, it kinda felt like I needed to get something out of there. I didn't go poking around as I remember it saying specifically not to do that after using the ear drops, so I thought nothing of it and the dull ache seemed to fade and go within 1-2 days.

      Afterwards, I decided I'd put some music on (living in a house with other people, and it being 2am, I decided it be polite to use my ear phones). The music was quieter than what I usually have it when listening via earphones, however after about an hour of listening to the music, I decided it was time for bed, as as soon as I took out my plugs, that when the ringing began but only in my left ear!

      It sounds like the same long tone right from within my ear drum. However, being myself and "googling" about for a while, I stumbled upon this forum and noticed quite a lot of people mentioning BP tables that they are taking. I decided to research the side effects of Lisinopril and there it is... "Visual loss, diplopia, blurred vision, tinnitus, photophobia, taste disturbances."

      Now I'm wondering if its the tablets! - Only god knows where I will start when I come to explain to the doctor how I came about this.

      Has anyone ever experienced anything along these lines? I'd be intrigued to listen and understand you! How do you people cope, I've had it for a week and it's driving me crazy, I just hope it's not permanent!

      Anyway, I'll just sit refreshing this page until I get some replies (or my youtube oscillating fan sound effect runs out) haha.

    2. Raul

      Raul Member

      Tinnitus Since:
      oh google have ruined my life man and that hypochondriac thing i hate it i feel like im student in the medical school lately :D but clam down i think your T is not permanent and your doctor may just change your med and believe me if you really wanna feel better just stop googling)
    3. Karen

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Tinnitus Since:
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug

      Welcome to Tinnitus Talk! You've come to the right place for assistance and support for your tinnitus. This is a great group of people, and we're very supportive of one another.

      I read your post with great interest, because I had a similar experience after taking Lisinopril for blood pressure. That was back in 2010, and I experienced a lot of bad side effects from those pills, including the ones you listed. I'm no longer taking Lisinopril; in fact, with a doctor's help, I got myself off all blood pressure meds. Now, I'm taking natural supplements (including one called Carditone), exercising, and watching my diet.

      Do I still have tinnitus after getting off the Lisinopril? Well, yes, I do, but I had mild tinnitus before taking the Lisinopril. It has taken me awhile, but my tinnitus has now gone down to a more manageable level. I think that getting off those pills, and getting my blood pressure and other factors in balance has really helped.

      If you have high blood pressure, I would not advise getting off all pills, BUT you could ask your doctor for another type of blood pressure med that is not ototoxic.

      I have really been pleased with the natural supplement I'm taking, Carditone, which I purchase online. It is an ayurvedic supplement that has a natural form of blood pressure inhibitor. I'm not saying it would work for everyone, but it is working for me. I also take COQ10, fish oil, magnesium, vitamins, extra niacin, and zinc, plus red yeast rice for cholesterol.

      What you should do is pay close attention to your symptoms, and maybe keep a daily log to note what the symptoms are, so that if you go back to your doctor, you can discuss them with him and perhaps come up with a substitute for the Lisinopril.

      I wish you well, and will be interested to know how you are progressing, and if you decide to return to your doctor.

      Best wishes,
      • Like Like x 2
      • Hug Hug x 1

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.